(Cathy) DON'T DO IT!
Last week was a blur for me. It started with my appointment with the specialist who confirmed that I did have Reflex Sympathetic Syndrome. I was really not prepared to be told that I was still unable to go to work and I now have to take a "Fit to Drive" test to see if I can keep my driver's license. I was happy that my specialist told me that I could stop taking the Cymbalta cold turkey. If the pain came back in a rush I could start it again. As it did not help the pain I had no desire to keep taking it.
Early the next morning my dad took Hubby and I to the hospital as Hubby had an appointment for a procedure. (that's a post for another day) We arrived at the hospital by six o'clock in the morning. By the time Hubby was discharged at about two o'clock in the afternoon I was starting to feel a little off centre and not sure if I was hungry or nauseous. We came home and I looked after Hubby all the while feeling like I needed someone to take care of me! Needless to say we went to bed early. I felt like I did not sleep a wink. I always dream, but these "dreams" where nothing like I have ever experienced. Strange and bizarre and surreal and made me feel sick. When I woke in the morning I thought... I cannot explain how I felt. Everything hurt, I was starved but felt like I was going to throw up. My eyes hurt to keep them open and also to keep them shut so I squinted. The worst was my head! I felt like there was someone inside stomping around and constantly ringing jingling bells. My brain felt like it was melting and oozing through my ears! I could not stay upright. I felt like hell but I had to look after Hubby. I just thought I was sick with the flu or something.
Hubby wondered if I was experiencing withdrawal symptoms. We googled: Cymbalta withdrawal, cold turkey, and a plethora of information came up:
Yes, I was experiencing withdrawal. One person wrote that every time they moved their head it felt like it was zapped with electricity! We could not get a hold of our doctor so we called our pharmacist who was quite surprised that at my dose of 60mg/day I was told to stop cold turkey. Cymbalta plays with your neurotransmitters so it was no wonder my head felt the way it did. Needless to say, I started taking it again and I have an appointment with my doctor to work out a schedule of withdrawal.
Never did I ever feel like I did and I hope that this post and all of the information available on the Internet will help other people avoid going through what I went through.